Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


The length of elements in free solvable groups

Authors: Carl Droms, Jacques Lewin and Herman Servatius
Journal: Proc. Amer. Math. Soc. 119 (1993), 27-33
MSC: Primary 20F06; Secondary 20F14
MathSciNet review: 1160298
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We examine the relationship between the complexity of the word problem for a presentation and the complexity of the problem of determining the length of a shortest word equivalent to a given word. Our main result is that the length of the element represented by a word in a free solvable group can be determined in polynomial time.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20F06, 20F14

Retrieve articles in all journals with MSC: 20F06, 20F14

Additional Information

PII: S 0002-9939(1993)1160298-8
Article copyright: © Copyright 1993 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia